recently started treatment
Aug 8, 2004
I have a couple of questions. I started a week ago on trizivir and sustiva, and am most concerned with allergic reactions. I have been undergoing treatment for anal warts at the same time. 3 weeks ago I was lasered by a different doctor, last week I started my meds. I have had incredible anal itching, (It wakes me up at night), is this a reaction to the hiv meds or the wart treatment. I have been on aldera for about 12 weeks following an initial laser surgery, but didnt have the same reaction at the initial surgery, although the irritation to the aldera has gotten worse, it is much more severe now. I just want to scratch all the time. I also want to know how to change the time I take my meds. I started with trizivir twice a day, at 5 am and 5 pm, and sustiva at 5 pm, but the sustiva makes me feel drunk and when I have to work late its a problem. Ive only been taking them for a week, but I cant be on another planet at work, (which is what happens with the sustiva). Should I give the drugs more time, will my body get used to them? How can I go about changing the times of the meds from 5 am and pm to 10 am and pm?
Response from Dr. Young
Thanks for your question.
Switching the timing of your medications shouldn't be too difficult. Clearly taking efavirenz (Sustiva, Stocrin) at 1700 in the afternoon can be a problem, unless you go to bed at 1800. I'd agree that switching to a bedtime dose of Sustiva makes sense. I'd simply move your doses to an hour before bedtime, say ~2000; take your morning dose by 0900 - 1000 and you should be fine. All of this can be accomplished on a single day, without need to adjust gradually.
Hope this helps, thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Kind Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat?
- Differences Between Hepatitis B And Hiv
- Had Unprotected Sex With Someone With Hiv Came Inside
- How Many Minutes Will Hiv Virus Survive Outside The Body?
- Is Aching Legs Symptom Of Hiv?
- Use Of Corticosteroids And HIV Tests
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.